Health stories for March 18, 2013
UNDATED - Here are today's 2 Your Health stories for March 18, 2013 -
Living a vegan lifestyle may conflict with fighting illnesses, especially when it comes to drugs.
Lactose, which is one of the most used animal products, works as a stabilizer in pills or to add bulk.
And gelatin from pigs shows up in a lot of capsules or tablets.
Alternatives to medicines with animal products in it are either hard to find or non-existent.
One of the best ways to fight breast cancer is found to have a lot of risk involved.
Chest radiation therapy is often used after breast surgery to lower the chances cancer will return.
But a study finds that while it's effective against breast cancer, it increases a woman's chance for heart disease.
The radiation penetrates past the breast to the heart and arteries.
Women who get radiation to the left breast have the greater risk.
Overall, researchers say the benefits still outweigh the risks.
Forgiveness can be an important way to reduce stress and stay healthy, since carrying anger or resentment can add to anxiety.
It's especially important for people trying to fight a long term illness, since experts say it can undermine our physical health and spiritual well-being.
Experts say it's important to let go of anger or hatred so emotional and physical healing can begin.
Some of the most prescribed drugs in America aren't always used as intended.
ADHD drugs, like Adderall, are sometimes used as "smart drugs" or "study drugs".
The American Academy of Neurology says that needs to stop.
It's a message for the doctors prescribing the medications and the parents and students who use them.
Doctors say it's unnecessary for healthy youngsters to use the drugs.
Instead, they should focus on proper sleep and exercise.
The FDA is being more aggressive with drugs given to kids as flu and allergy season overlap.
It issued a warning about doubling up on active ingredients in some medications.
Antihistamines in particular are found in a lot of cold and allergy combination meds.
Other active ingredients found in both include Acetaminophen, Ibuprofen and Pseudo-Phedrine.
All can cause serious health issues if children take too much.